Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 3, NWS Pocatello, ID

February 7, 2017

NWS Pocatello, ID issued this wind advisory at Feb 7, 2017, 3:48 AM MST. It took effect at Feb 7, 2017, 12:09 PM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2017, 3:48 AM MST (10:48 UTC)
In effect from
Feb 7, 2017, 12:09 PM MST
Expired
Feb 8, 2017, 2:07 AM MST
In force
14 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

939 
WWUS75 KPIH 071048
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
348 AM MST Tue Feb 7 2017

IDZ020-021-072200-
/O.NEW.KPIH.WI.Y.0003.170207T2100Z-170208T1200Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
348 AM MST Tue Feb 7 2017

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST
WEDNESDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 2 PM this afternoon to 5 AM MST
Wednesday. 

* IMPACTS/TIMING...STRONG WINDS WILL Develop THIS AFTERNOON AND
  CONTINUE INTO TONIGHT. THIS WILL CREATE DIFFICULT DRIVING
  CONDITIONS ESPECIALLY WHEN EXPERIENCING CROSSWINDS. 

* WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* LOCATIONS...POCATELLO...AMERICAN FALLS...BLACKFOOT...IDAHO
  FALLS...REXBURG...ARCO...THE INL COMPLEX AND MUD LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
5 follow-up statements
296 
WWUS75 KPIH 071634
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
934 AM MST Tue Feb 7 2017


IDZ020-021-081200-
/O.CON.KPIH.WI.Y.0003.170207T2100Z-170208T1200Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
934 AM MST Tue Feb 7 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM MST WEDNESDAY...

* IMPACTS/TIMING...STRONG WINDS WILL Develop THIS AFTERNOON AND 
  CONTINUE INTO TONIGHT. THIS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS ESPECIALLY WHEN EXPERIENCING CROSSWINDS. 

* WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* LOCATIONS...POCATELLO...AMERICAN FALLS...BLACKFOOT...IDAHO 
  FALLS...REXBURG...ARCO...THE INL COMPLEX AND MUD LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
025 
WWUS75 KPIH 071909
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1209 PM MST Tue Feb 7 2017


IDZ022-080000-
/O.EXB.KPIH.WI.Y.0003.170207T1909Z-170208T0000Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
1209 PM MST Tue Feb 7 2017

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect until 5 PM MST this afternoon. 

* IMPACTS/TIMING...STRONG WINDS WILL Develop THIS AFTERNOON. THIS
  WILL CREATE DIFFICULT DRIVING CONDITIONS ESPECIALLY WHEN
  EXPERIENCING cross winds. 

* WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* LOCATIONS...Malad, Oakley, Malta, and Rockland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ020-021-080315-
/O.CON.KPIH.WI.Y.0003.170207T2100Z-170208T1200Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
1209 PM MST Tue Feb 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

* IMPACTS/TIMING...STRONG WINDS WILL Develop THIS AFTERNOON AND 
  CONTINUE INTO TONIGHT. THIS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS ESPECIALLY WHEN EXPERIENCING CROSSWINDS. 

* WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* LOCATIONS...POCATELLO...AMERICAN FALLS...BLACKFOOT...IDAHO 
  FALLS...REXBURG...ARCO...THE INL COMPLEX AND MUD LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
600 
WWUS75 KPIH 072337
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
437 PM MST Tue Feb 7 2017


IDZ022-080045-
/O.EXP.KPIH.WI.Y.0003.000000T0000Z-170208T0000Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
437 PM MST Tue Feb 7 2017

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds across the South Central Highlands have decreased below
advisory levels. Therefore the wind advisory will be allowed to
expire at 5 PM MST.

$$

IDZ020-021-080745-
/O.CON.KPIH.WI.Y.0003.000000T0000Z-170208T1200Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
437 PM MST Tue Feb 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

* IMPACTS/TIMING...Strong winds will develop and continue through
  the evening. Difficult driving conditions can be expected 
  especially when experiencing crosswinds. 

* WINDS...25 to 35 mph with gusts to around 50 mph.

* LOCATIONS...Pocatello...American Falls...Blackfoot...Idaho
  Falls...Rexburg...Arco...the INL complex and Mud Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
200 
WWUS75 KPIH 072339 CCA
NPWPIH

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Pocatello ID
439 PM MST Tue Feb 7 2017


IDZ022-080045-
/O.EXP.KPIH.WI.Y.0003.000000T0000Z-170208T0000Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
439 PM MST Tue Feb 7 2017

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds across the South Central Highlands have decreased below
advisory levels. Therefore the wind advisory will be allowed to
expire at 5 PM MST.

$$

IDZ020-021-081200-
/O.COR.KPIH.WI.Y.0003.000000T0000Z-170208T1200Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
439 PM MST Tue Feb 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

* IMPACTS/TIMING...Strong winds will develop this evening and
  continue through tonight. Difficult driving conditions can be 
  expected especially when experiencing crosswinds. 

* WINDS...25 to 35 mph with gusts to around 50 mph.

* LOCATIONS...Pocatello...American Falls...Blackfoot...Idaho
  Falls...Rexburg...Arco...the INL complex and Mud Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
345 
WWUS75 KPIH 080907
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
207 AM MST Wed Feb 8 2017

IDZ020-021-081015-
/O.CAN.KPIH.WI.Y.0003.000000T0000Z-170208T1200Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
207 AM MST Wed Feb 8 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 7, 3:33 AM MST, 15 minutes earlier.

Area forecast discussion, Feb 7, 3:33 AM MST, 15 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
333 AM MST Tue Feb 7 2017

.SHORT TERM...Today and Wednesday. A steady stream of moisture
continues this morning with rain and snow generally south of a
Jerome to Driggs line. This is where most of the precipitation is
occurring, with even some slushy snow down to lowest valleys
floors on occasion. This band starts to lift north later this
morning, and by afternoon is already through eastern Idaho. Some
lingering precipitation mainly closer to the Wyoming border and
also in the Sawtooths. A few showers will also remain possible
elsewhere. Snow levels rise as the warm front and precipitation
band shoots north, and by afternoon in most areas will range in
the 5500-6500ft. They will be a little lower near Island Park and
Monida, but actually closer to 7000ft across the southern
highlands and also for the Sawtooths and Boulders. We almost
forgot to mention, winds ramp up quickly AGAIN today. For winter
headlines, we are extending (AGAIN) the warning for the southeast
corner due to snow and increasing winds through this evening.
Another 5-11" is possible above 6500ft, with a quick drop in
amounts below that. We are going to issue a Winter Weather
Advisory for the higher elevations of the south-central highlands
AND the Magic Valley. For the highlands, this is above 5500ft and
north toward the Lava Beds in the Magic Valley. Those areas will
see a quick additional 3-4 inches before things warm up. For the
Wood River Valley and Sawtooths, another 3-5" is possible IF the
heavier snow reaches that far north. If not, expect about half
that. For the rest of the area, we'll see anywhere from rain/snow
mix with little/no accumulation up to 3", depending on location
and elevation. Precipitation wise, overnight and Wednesday will
mainly have light precipitation across the Sawtooths and eastern
highlands, with a few showers possible elsewhere. Back to the
wind, we are looking at another windy period especially late this
afternoon through the overnight hours. We usually don't see very
strong winds at night but this looks to be the exception. The
pressure gradient tightens along with increasing mid level winds.
We should see enough mixing to keep the winds going well into the
night. The strongest winds will be across the Snake Plain and
mid/upper slopes especially across the southern and eastern
highlands. Sustained winds across the Plain reach 30-35mph with
gusts into the 50s. For those highland areas, 25-35mph sustained
with gusts in the 40s and 50s is forecast. The higher up you go,
the higher the wind. For now, we will issue a Wind Advisory for
the Snake Plain, with the idea that we may need to expand that.
The winds will die down on Wednesday. Keyes

.LONG TERM...Wednesday night through Tuesday night. Not much
difference in the model solutions. A broad upper ridge over the west
will do little to curb precip Wed night thru Thu night as Pac
moisture continues to stream in. The ridge will keep temps up...and
push snow levels up fairly high. Around a foot of snow looks
possible in the upslope prone areas of the central mtns...and
several inches in the eastern highlands by Fri morning. Most above
7000 ft. The rest of the area should see mainly rain. The light at
the end of the tunnel finally arrives by Sunday...as upper ridging
builds into the west coast. The upper ridge is expected to dominate
with dry conditions and mild temps thru Tue night. Hedges

&&

.AVIATION...Another wave moving thru the moist westerly flow today
will result in widespread precip and low cigs thru this aftn.
Conditions are expected to improve later this aftn. Snow this morn
will change over to rain in the valleys...but will stay snow at KSUN
and KDIJ. Winds will become stronger this aftn...and increase during
the eve hours in the wake of the upper trof. Hedges

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for IDZ017-021>024.

Wind Advisory from 2 PM this afternoon to 5 AM MST Wednesday for
IDZ020-021.

Winter Storm Warning until 11 PM MST this evening for IDZ023-025.

Winter Weather Advisory until 11 AM MST this morning for IDZ017-
022.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:41 PM MSTHigh Wind WarningPIH3 hr
Feb 6, 9:52 PM MSTWind AdvisoryPIH5 hr
Feb 7, 3:45 AM MSTWinter Weather AdvisoryPIH7 hr
Feb 7, 9:29 AM MSTAreal Flood WarningPIHMinidoka48 hr
Feb 7, 11:03 AM MSTWinter Storm WarningPIH66 hr
Feb 7, 11:37 AM MSTAreal Flood WarningPIHBlaine, Cassia, Lincoln, Minidoka4 days
Feb 7, 12:49 PM MSTFlood WatchPIH24 hr
Feb 7, 1:08 PM MSTAreal Flood WarningPIHCuster71 hr

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.